So it has been just about a week after the fecal transplant. I have noticed some improvement in my condition (less tired, no more blood in stool, less cramping and pain, and the there seems to be less coming out of my bowel movements). Tomorrow I do a c difficle test that will be sent to the Mayo Clinic. However, with this said I am still having 4 watery bowel movements every day. I still am fairly hungry. My weight is around 145 right now (which is what I was at pre-Crohn’s however my weight is normally 152 or so). My mood depends on the amount of sleep I get. If I get a good night’s sleep I feel like I have less pain and cramping and feel more ready for the day. When I get less sleep I feel a little strain in my throat (however I have been using salt and warm water to make it go away). I started feeling better around Wednesday/Thursday and today drove for the first time in a couple weeks. Next week I plan to go back to work and have been off work for almost a month (I am eager to back). I still feel a little tired but not nearly as much when I was pumped with 3 liters of fluids.
My GI did a test to measure how much Humira (Promethus test which is a brand new test) was getting into my blood and he said it was on the low end. Over the past few months I have noticed when I injected Humira a bunch of liquid comes out. Perhaps I am not holding it in as long as I should have. This might be able to explain why I have a low level of Humira in my blood which might be why I have a current flare up. The problem is Humira can take a while to get into the blood system so I wouldn’t really know if my hypothesis is right until a few more weeks. Last night when I injected it I noticed no leakage whatsoever. Speaking of Humira it has been exactly a year since I started Humira. I think Humira has worked wonderfully so far. Perhaps the c difficile and possibly not injecting all of the medicine has derailed me from the right path. My GI wants to increase my Humira dosage to every week instead of every other week. I asked about using Prednisone and he said we always have that in our back pocket. The long term use of Prednisone can have diasterous effects on the joints and muscles and even put people into wheelchairs. Also my GI mentioned the burdensome task of going to electronic records and had to take a 12 hour training course in order to learn for one hospital. He is no longer going to see patients at the hospital I was treated at originally in 2011 (he would have to learn two different electronic medical records systems and he said it isn’t work the time to learn).
On Monday if I am still having diarrhea I plan on sending a stool sample to Mayo to check to make sure I am still c difficile negative. If I am the Mayo doctors might want to talk about treating this Crohn’s flare up. No question this has to end. As my GI said I see us getting closer to the light at the end of the tunnel. An increase dosage of Humira might do the trick (along with doing it properly.